# SDR 2020FA0000425

- Difficulty date: September 29, 2020
- Submitted: September 29, 2020
- Operation: General aviation
- Aircraft: N334ST
- Make and model: Piper PA46-500TP
- Aircraft serial: 4697334
- Aircraft time: 2,277 hours, 1,633 cycles
- Engine: Pwc PT6A42A
- Engine time: 2,276 hours, 1,556 cycles
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gearbox
- Condition: Corroded
- Location: Reduction
- Part time: 2,276 hours, 1,566 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING POST MAINTENANCE ENGINE RUNS, THE CHIP LIGHT ILLUMINATED.  INSPECTION OF OIL AND FOUND IT TO BE CLOUDY.  REMOVED OIL FILTER AND FOUND EVIDENCE OF WATER AND VERY FINE GRIT MATERIAL.  REMOVED REDUCTION GEARBOX CHIP DETECTOR, NO CHIPS NOTED.  OIL DRAINED FROM RGB EXHIBITED SAME CHARACTERISTICS AS THE OIL FILTER.  REMOVED EXHAUST CASE DRAIN AND NOTED OIL DRAINING FROM CASE.  INSPECTED RGB WITH A BORESCOPE AND FOUND THAT RGB CASE HAD CORRODED THRU ALLLOWING OIL INTO EXHAUST CASE.  SUSPECT THAT ENGINE/AIRCRAFT WAS UNUSED FOR A PERIOD OF TIME IN ITS LIFE AND PLANE WAS LOCATED IN COASTAL AREA DURING THAT TIME.
